Depo Shot?

Miranda - posted on 03/29/2010 ( 19 moms have responded )

9

19

0

I just recently got the depo shot and i was on my period for a month! has anyone else had things like this happen. I am thinking about changing to something else because it is getting rediculous. I was thinking about Mirena?

MOST HELPFUL POSTS

Karla - posted on 04/06/2010

1

0

0

every birth control contraceptive has side affects.. just depends on the person as well... i was on the depo right after i had my son & never got got a period for 5 1/2 yrs.. i finally got off it cuz i wanted another baby & sure enough i got pregnant a couple months later.. & now i'm back on it & I love it.. i have no problems w/ it & only some women will gain weight or have moodswings .. if on it long just make sure to take a calcium supplement for ur bones.. oh & yes bleeding is normal in the 1st months your body needs to get use to it, is all.. goodluck!

Tiffany - posted on 04/10/2010

47

15

1

i get the depo shot and at first my period was similar to that.. but after a couple months it stopped and i havent had a period since october! Ive heard it can cause weight gain as well but i dont notice it if it does.. I love the shot just because i dont get a period anymore, but that is just my opinion and what it does with my body

This conversation has been closed to further comments

19 Comments

View replies by

Antionette - posted on 11/09/2013

1

0

0

I been on the depo shot since June and I been having a period for 3 months is that post to happen

Ruth - posted on 04/08/2010

1

7

0

IM ON THE DEPO AND THE FIRST MONTH I HAD A PERIOD BUT NOW I DONT GET ONE AND IVE BEEN ON IT FOR A YEAR NOW

Melissa - posted on 04/06/2010

5

5

1

I have had big issues with the depo shot.. it comes into where some birth controls are more progesterion that estrogen.. look it up to see what is in the depo shot more of.. If that is the case then its the otherone that you need more of to stop the bleeding

Catherine - posted on 03/29/2010

2

11

0

i had the depo shot and i must tell you it was the worst experience of my life.....i cramped like hell,.....had very heavy periods and lots of clotting.....i also put on a lot of weight .....i was so moody nobody could stand me and i would literally cry about everything...i was a total mess......but now i have an iud and i am a okay....

Eva - posted on 03/29/2010

30

11

4

I've been on depo for years I have never had a problem You have to make sure you get it at the right time though. I have heard ppl might get bleeding for a while and then stop I never had any periods never had weight gain or mood swings I personally love it but every body is different have you thought about implanon it lasts 3yrs but you can have it out if you want more or it not working for you.

Amee - posted on 03/29/2010

6

11

0

i was on the depo shot for three years and never had that happen to me but i found when i went off the depo shot it took me six months to get a period so if your thinking of adding to family anytime soon i would suggest another method

Tiffany - posted on 03/29/2010

286

1

23

I have Merina, It hurt me really bad when i had it placed. Then on my way home, I passed out driving with my kids in the car but I was fine when i left the dr. I was on my period for 3 months straight after getting it. I called the dr and they said it was normal that it would stop after 3 months. It did. My next period didnt come till 2 months later. I thought i was preg!!! When it finally came it stayed for 2 weeks. Im personally dont like it for me. I know more people who like it than people who dont. But im just one of those who dont..

Jessica - posted on 03/29/2010

10

16

0

P.S. Yes the bleeding is normal. If it doesn't go away within a few months talk to your Dr.

Jessica - posted on 03/29/2010

10

16

0

I was on the Depo after my daughter was born and stoped taking it about 2 years ago and I'm still not pregnant. I recently went to the Dr and he said not to expect to get prego for at least another year. He told me that Depo should not be used by people who plan on having more children later. I want 3 more but was told I'll be lucky if I even have a second child. Good luck on your decision and talk to your Dr about all possible options. Especialy if you want more children later on.

Amanda - posted on 03/29/2010

2,559

3

366

Depo really isnt very good for your long term health.



Both studies conclude that young women taking Depo Provera birth control injections show that Depo Provera causes a decrease in bone mass density at an age when it should be increasing. Low bone density is associated with osteoporosis, a disease that causes the bones to become so thin that they can break with just a minor bump or fall.



However, there have been no "published" long-term side effect studies that follow women into menopause after long-term use of Depo Provera. Long term studies are needed to see if they are more likely to have osteoporosis side effects or fragility fractures after taking depo. Depo Provera should also be used with caution by women between 18-40 and who have other risk factors for osteoporosis, especially those who take corticosteroid tablets, have low body weight especially eating disorders such as anorexia, a strong family history of osteoporosis, and women who smoke, as the side effects may be worse in these women.

Brittany - posted on 03/29/2010

453

30

49

I have heard nothing but complaints about the Depo shot. I have heard everything from losing a large amount of hair to not being able to have children for a long period of time after. Mirena however I have heard MANY good things about. Everybody that I know that has it absolutely LOVES it. I'm actually about to get it.

Tanya - posted on 03/29/2010

125

28

6

Im on the depo shot and i, fortunately dont get my period anymore. how long have you been on it for? because when i first started on it i got my period a couple of times, but then it just went away after a couple of months. the depo is a really great choice for myself, Sometimes you have to try a few different contraceptives to find the one thats right for you. its taken a few for me tats for sure. i tried the implant, but i had my period for over 8weeks non stop and i wasnt going to put up with that! then i tried the pill, but i kept forgetting to take it at the same time everyday, and i was told by my doctor that the pill isnt real great in the long run. i hope this helps miranda.

Erica - posted on 03/29/2010

154

13

30

i am on the depo shot and bleeding for a month is normal. after that, most people don't have periods any more. once in a while i will spot for a couple of days but that's maybe 2-3 times a year. it DOES cause weight gain and mood swings. although, i found when i was on the pill it cause much worse mood swings than when on the shot. please research mirena before using it.

Rebecca - posted on 03/29/2010

106

24

19

i was on the depo shot like eight yrs ago and i loved it after i had my period for about a month it went away and didnt get it for the 2yrs that i had it... Now i have the Mirena and I've had this for 1 yr 3 months and i've been bleeding non stop so i went to the docs and i have a polyp growing on my Mirena so i have to have surgery to have it removed...Other than that the Mirena is good i think i'm going to get another one put in, but if it was the cause of my polyp then i might go back to the depo, i liked that alot. With no problems

April - posted on 03/29/2010

12

21

3

I had tried mirena and had to have it removed because it was causing pain... A friend of mine has it and loves it though. I am on the depo shot right now and haven't had any problems with it.

Samantha - posted on 03/29/2010

9

25

1

I have had the Mirena for two years now and I love it. Before I could never remember to take the pills daily or make the appt. to recieve the shot. It is easily inserted and removed when wanted. The Mirena is for Five years and there is another kind that is for ten years.

Melissa - posted on 03/29/2010

105

37

11

I have heard of that. I've also heard of ppl getting their period for that first month and then it stopping while using the depo shot for years! It can cause weight gain too so I never opted to use it. I did however get the Mirena I loved it at first but then I realized after a couple of years it was what was causing my migraines and fatigue plus lots of other symptoms. Everyone reacts different stuff. Good Luck with whatever you choose to do.

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms